Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 27, 2021, 4:39 PM MST. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 4:39 PM MST (23:39 UTC)
- Expired
- Aug 27, 2021, 5:30 PM MST
- In force
- 51 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.00 in
- Wind
- 50
The radar
The Tucson radar (KEMX), 28 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
638
WWUS85 KTWC 272339
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
439 PM MST Fri Aug 27 2021
AZZ504-514-280030-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
439 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of eastern Pima County
through 530 PM MST...
At 439 PM MST, Doppler radar was tracking a strong thunderstorm near
Saguaro National Park East, or 11 miles east of Davis-Monthan Air
Force Base, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Tanque Verde, Vail and Saguaro National Park East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3223 11057 3208 11054 3204 11065 3206 11077
3223 11077
TIME...MOT...LOC 2339Z 089DEG 8KT 3214 11067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ZellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 27, 2:14 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 27, 2:14 PM MST, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 214 PM MST Fri Aug 27 2021 .SYNOPSIS... Seasonably hot temperatures are forecast into Monday, but not quite as hot as the past few days. Daily rounds of mainly afternoon and evening isolated to scattered thunderstorms will also occur. An increase in tropical moisture and heavy rainfall potential is expected by Tuesday, and will coincide with below normal daytime temperatures. && .DISCUSSION...Thunderstorms have developed across southeast Arizona this afternoon, some on the strong to severe side with a good wind gust potential due to drier air below the mid levels. These storms should last into the evening but diminish during the overnight hours. Expect thunderstorms to develop each afternoon through Monday although high temperatures will be a few degrees cooler than the past few days. Certainly all eyes are on Nora, which is still a long way from Arizona. Models continue to forecast a slow advance in our direction this weekend into next week, but differences between longer range models also continue when it comes to the track. The exact track will have a lot to do with how much rainfall we end up with in southern Arizona in the Tuesday through Thursday time frame. In any event, there will be the potential for heavy rain from this tropical system, which could cause a lot of runoff issues when falling on already saturated ground resulting from our active monsoon. Stay tuned as details become more clear in the coming days. && .AVIATION...Valid through 29/00Z. FEW-SCT clouds at 8k-12k ft MSL (locally BKN during the afternoon and evening) thru the forecast period. ISOLD-SCT SHRA/TSRA thru 28/06Z and then developing again aft 28/19Z. MVFR conditions and mountain-top obscurations near TSRA, along with wind gusts up to 45 kts. Otherwise, SFC wind favoring an easterly direction and generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Isolated to scattered showers and thunderstorms are expected for much of the forecast area through the weekend. Moisture is then expected to increase next week allowing for even better chances of rainfall, perhaps heavy at times. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms and RH values are expected to remain above critical thresholds. && .TWC WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 8 PM MST this evening for AZZ501- 502-504>507-509. && Public...Drozd Aviation...Zell Fire Weather....Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 27, 1:22 PM MST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Tucson AZ
122 PM MST Fri Aug 27 2021
AZZ502-272100-
Tohono O'odham Nation including Sells-
122 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Pima County
through 200 PM MST...
At 121 PM MST, Doppler radar was tracking a strong thunderstorm near
Sells. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Sells, Ali Chukson, Gu Oidak, Fresnal, No:ligk, Comobabi, South
Comobabi, Cababi, San Luis - Sells District, Artesia, Rincon and Ali
Molina.
This includes Route 86 between mile markers 103 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3214 11194 3203 11171 3181 11181 3194 11209
TIME...MOT...LOC 2021Z 030DEG 3KT 3200 11187
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GLSpecial weather statement, Aug 27, 2:17 PM MST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Tucson AZ
217 PM MST Fri Aug 27 2021
AZZ502-503-515-272200-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
217 PM MST Fri Aug 27 2021
...A line of strong thunderstorms will impact portions of south
central Pima County through 300 PM MST...
At 214 PM MST, Doppler radar was tracking a line of strong
thunderstorms from 10 miles southeast of Sells to 5 miles northeast
of Newfield. This line was moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topawa, San Miguel, Ali Chukson, Choulic, Coldfields, Fresnal Canyon,
Hashan Chuchg, South Komelik and Ali Molina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3157 11179 3169 11182 3188 11192 3193 11172
3170 11153 3153 11165
TIME...MOT...LOC 2114Z 087DEG 9KT 3171 11163
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZellSpecial weather statement, Aug 27, 2:54 PM MST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Tucson AZ
254 PM MST Fri Aug 27 2021
AZZ504-506-514-272230-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
254 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of northeastern Pima
and southeastern Pinal Counties through 330 PM MST...
At 254 PM MST, Doppler radar was tracking a strong thunderstorm near
Saddlebrooke, or near Catalina, moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oracle, Saddlebrooke, Biosphere 2 and Oracle Junction.
This includes the following highways...
Route 77 between mile markers 89 and 102.
Route 79 between mile markers 92 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3264 11076 3252 11079 3251 11100 3271 11099
TIME...MOT...LOC 2154Z 111DEG 11KT 3259 11090
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHSpecial weather statement, Aug 27, 3:57 PM MST, 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
357 PM MST Fri Aug 27 2021
AZZ509-510-280000-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
357 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Graham and
central Greenlee Counties through 500 PM MST...
At 355 PM MST, Doppler radar was tracking an area of strong
thunderstorms from the Clifton area extending to the west into far
eastern Graham County, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Safford, Clifton, Thatcher, Solomon, Morenci, Safford Regional
Airport, Pima, Duncan, Central, York, Three Way and Guthrie.
This includes the following highways...
Route 70 between mile markers 331 and 378.
Route 75 between mile markers 381 and 398.
Route 78 between mile markers 155 and 174.
Route 191 between mile markers 119 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3265 10916 3283 10985 3333 10976 3316 10904
3283 10904
TIME...MOT...LOC 2255Z 043DEG 12KT 3304 10918
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GLSpecial weather statement, Aug 27, 4:39 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
439 PM MST Fri Aug 27 2021
AZZ504-514-280030-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
439 PM MST Fri Aug 27 2021
...A strong thunderstorm will impact portions of eastern Pima County
through 530 PM MST...
At 439 PM MST, Doppler radar was tracking a strong thunderstorm near
Saguaro National Park East, or 11 miles east of Davis-Monthan Air
Force Base, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tucson, Tanque Verde, Vail and Saguaro National Park East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3223 11057 3208 11054 3204 11065 3206 11077
3223 11077
TIME...MOT...LOC 2339Z 089DEG 8KT 3214 11067
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ZellThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:22 PM MST | Special Weather Statement | TWC | Pima | 38 min |
| Aug 27, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 19 min |
| Aug 27, 2:17 PM MST | Special Weather Statement | TWC | Pima | 43 min |
| Aug 27, 2:54 PM MST | Special Weather Statement | TWC | 36 min | |
| Aug 27, 3:49 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 27, 3:57 PM MST | Special Weather Statement | TWC | Greenlee | 63 min |
| Aug 27, 4:56 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.